Heavy Snow, Big Stone
- When
- April 6, 1:00 PM CST to April 7, 4:00 AM CST
- Where
- Big Stone forecast zone
- Reported by
- Public
- Coordinates
- 45.426, -96.411 (the zone’s center; the record gives no point)
An area of low pressure moving across the Northern Plains spread heavy snow of 6 inches to west central Minnesota from the mid afternoon until the early morning hours. Strong winds gusting to over 40 mph caused some blowing and drifting snow.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
An area of low pressure moving across the Northern Plains spread heavy snow of 6 inches to west central Minnesota from the mid afternoon until the early morning hours. Strong winds gusting to over 40 mph caused some blowing and drifting snow. Some activities were cancelled and roads became treacherous. Also, some school openings were delayed on the 7th. Snowfall amounts included 6 inches at Browns Valley, Dumont, and Beardsley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Apr 6, 11:56 AM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1256 PM CDT SUN APR 6 2008
.UPDATE...
UPDATED TO EXTEND THE WINTER STORM WARNING THROUGH LATE AFTERNOON
ACROSS THE NORTHWESTERN ZONES. ALSO ADDED STANLEY AND HUGHES
COUNTIES INTO THE WINTER WEATHER ADVISORY. NO OTHER CHANGES MADE
AT THIS TIME.
&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH TUESDAY
FORECAST CHALLENGES IS SNOWFALL AMOUNTS AND TIMING THE CHANGE OF
PRECIPITATION TYPE AS THE DAY WEARS ON.
CURRENTLY...A VIGOROUS EARLY SPRING WINTER STORM SYSTEM IS WORKING
ITS WAY ACROSS SOUTH DAKOTA. THE TROWAL/DEFORMATION ZONE ON THIS
LOW IS QUITE EVIDENT IN SATELLITE/RADAR IMAGERY ACROSS WESTERN
SOUTH DAKOTA AND EXTREME SOUTH CENTRAL NORTH DAKOTA...AND IS
SPREADING SNOW EASTWARD ACROSS THIS FORECAST AREA /IN
PARTICULAR...NORTH CENTRAL SOUTH DAKOTA/. LIGHTNING HAS BEEN
DETECTED IN ASSOCIATION WITH SNOW FALLING THIS MORNING OVER
CENTRAL SOUTH DAKOTA...AND AN IMPRESSIVE BAND OF 30 TO 40 DBZ
ECHOES HAS DEVELOPED ACROSS NORTH CENTRAL SOUTH DAKOTA WITH A FEW
REPORTS FROM LAW ENFORCEMENT EARLY THIS MORNING INDICATING SLICK
ROADS AND LIGHT SNOW ACCUMULATIONS...THUS FAR...FROM A COMBINATION
OF SNOW AND SLEET. TO COMPLICATE THINGS FURTHER...SURFACE TO
925HPA CAA IS UNDERCUTTING THE STRONG SURGE OF WARM/MOIST AIR FROM
THE SOUTH THIS MORNING...CREATING /BASED OFF REAL-TIME RUC-
CASTING/ AN AREA SUPPORTIVE OF FREEZING RAIN AND SLEET. SURFACE TO
925HPA TEMPERATURES ARE COOLING FROM NORTH TO SOUTH AND FALLING
BELOW THE FREEZING MARK ACROSS PRETTY MUCH EVERYWHERE BUT THE FAR
EASTERN ZONES THIS MORNING. MEANWHILE 850HPA TEMPS ARE STILL
ANYWHERE FROM 1 TO 5 DEGREES C ABOVE FREEZING ON TOP OF THIS
COLDER LAYER LOWER DOWN. THIS POTENTIAL CORRIDOR OF FREEZING RAIN
AND SLEET...MIXING WITH AND CHANGING OVER TO SNOW WILL PRECEDE THE
HEAVY WET TROWAL-FORCED SNOW BAND CHASING IT FROM WEST TO EAST
ACROSS THE FORECAST AREA TODAY. BY NOON CDT...THE THREAT FOR
FREEZING PRECIPITATION IS PRETTY MUCH RELEGATED TO
MINNESOTA...WITH JUST A HEAVY WET BAND OF SNOW WORKING INTO
NORTHEAST SOUTH DAKOTA AND PERSISTING THERE INTO THE EARLY EVENING
HOURS. WITH WORD COMING THIS MORNING FROM MY WESTERN FORECAST
NEIGHBOR THAT THEY HAD ALREADY RECEIVED REPORTS OF 5 TO 8 INCHES
OF SNOWFALL IN THEIR AREA IN A SPAN OF LESS THEN 6
HOURS...THINKING THAT OUR WINTER WEATHER ADVISORY FOR A MIXTURE OF
PRECIPITATION TYPES AND 2 TO 5 INCHES OF SNOWFALL MAY NOT BE
ENOUGH TO COVER THE SNOW TOTALS ACROSS NORTH CENTRAL SOUTH DAKOTA
THAT ARE CURRENTLY PILING UP.
ONCE THIS LOW DEPARTS SOUTH DAKOTA THIS EVENING...HIGH PRESSURE AT
THE SURFACE AND ALOFT WORKS INTO THE FORECAST AREA...CLEARING AND
DRYING THINGS OUT THROUGH PRETTY MUCH THE REMAINDER OF THE SHORT
TERM FORECAST. THE 00Z GFS AND ECMWF MODELS CONTINUE TO TREND THE
BROAD UPPER LEVEL TROF OF LOW PRESSURE FURTHER SOUTH AND EAST MONDAY
NIGHT THROUGH TUESDAY NIGHT. SO...CONTINUED TO SHAVE MORE OFF OF
THE POPS/WX FORECAST FOR SAID TIME FRAME. MODEL THERMAL PROGS STILL
LEAVE MUCH TO BE DESIRED FOR NAILING DOWN THE PRECIPITATION TYPE
WITH THIS RATHER WEAK/ILL-DEFINED SYSTEM...SO CONTINUED A FORECAST
OF RAIN OR SNOW CHANCES ACROSS MAINLY THE SOUTHERN HALF OF THE
FORECAST AREA.
NO SIGNIFICANT CHANGES TO THE GOING MAX/MIN T FORECAST IN THE
SHORT TERM. WILL HAVE TO SEE WHAT SHAKES OUT OF THE ONGOING SNOW
EVENT IN ORDER TO BETTER DEFINE MAX/MIN T FORECAST FOR MONDAY AND
TUESDAY.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
BIGGEST CHALLENGE IN THE EXTENDED STILL DEALS WITH PCPN CHANCES
MID WEEK AND TOWARD THE END OF THE WEEK.
MODELS ARE NOW TAKING THE MID WEEK SYSTEM A BIT FURTHER
SOUTH...WITH SFC HIGH PRESSURE NOW BUILDING SOUTH INTO THE EASTERN
DAKOTAS 00Z WED THROUGH 12Z WED. THETA SURFACES INDICATE
DOWNGLIDE TAKING PLACE...SO SAW NO REASON TO LEAVE IN MENTION OF
PCPN. ENSEMBLE GUIDANCE HAS ALSO FALLEN TO LESS THAN SLIGHT CHC
POPS.
ATTENTION THEN TURNS TOWARD THURSDAY AFTERNOON/FRIDAY SYSTEM. BOTH
GFS AND EC ARE NOW LIFTING THE SFC LOW NORTHWARD INTO THE PLAINS
BY 12Z FRIDAY. THE LATEST 00Z EC IS NOW PUSHING THE SFC LOW A BIT
FURTHER TO THE EAST COMPARED TO THE PREVIOUS 12Z RUN...BUT IT
STILL APPEARS THAT PCPN AT LEAST DESERVES A CHC MENTION THURSDAY
NIGHT INTO FRIDAY. 00Z GFS SHOWS WELL DEFINED 7H TROWAL ACROSS
NERN SD BY 12Z FRIDAY...WITH 290K SPEC HUMIDITIES NEARING 3G/KG BY
12Z FRIDAY. WITH MODELS STILL TRYING TO NAIL DOWN EXACT PLACEMENT
OF THE OVERALL FEATURES...AM COMFORTABLE WITH LOW CHC POPS UNTIL
THINGS BECOME A BIT MORE CERTAIN.
WITH HIGH PRESSURE NOW NOSING DOWN INTO CWA FOR WEDNESDAY
PERIOD...HAVE NUDGED UP WEDNESDAY FCST HIGHS A DEGREE OR
THREE...ESPECIALLY ACROSS THE NE WHERE AMPLE SUNSHINE WILL SUPPORT
INCREASED HIGHS. REMAINDER OF TEMP GRIDS PRETTY MUCH LEFT WHAT WAS
INHERITED.
&&
.AVIATION...
CIGS ACROSS THE CWA WILL BE MAINLY IN THE LIFR TO IFR CATEGORIES
BETWEEN 100 AND 800 FEET THROUGH THE AFTERNOON. THE EXCEPTION
WILL BE OVER THE SOUTHWESTERN CWA NEAR KPIR...WHERE HIGH IFR TO
MVFR CIGS ARE EXPECTED BETWEEN 800 AND 1800 FEET. SNOW WILL
CONTINUE ACROSS THE NORTHWESTERN AND CENTRAL PARTS OF THE
CWA...REDUCING VSBYS INTO THE LIFR/IFR CATEGORIES BETWEEN 1/4 MILE
AND 2 MILES...MAINLY AFFECTING KMBG AND KABR. THE AREA OF SNOW WILL
SLIDE EAST LATER THIS AFTERNOON AND THIS EVENING...AFFECTING KATY
AROUND OR SHORTLY AFTER 20Z.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON
FOR CAMPBELL-CORSON-DEWEY-POTTER-WALWORTH.
WINTER STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR CODINGTON-
GRANT-HAMLIN-ROBERTS.
WINTER STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR BROWN-CLARK-
DAY-EDMUNDS-FAULK-MARSHALL-MCPHERSON-SPINK.
WINTER WEATHER ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING
FOR HAND-HUGHES-HYDE-STANLEY-SULLY.
MN...WINTER STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR BIG STONE-
TRAVERSE.
&&
UPDATE...PARKIN
SHORT TERM...DORN
LONG TERM...HINTZ
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 130 PM CDT SUN APR 6 2008 SDZ003-004-009-015-016-071830- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- 130 PM CDT SUN APR 6 2008 /1230 PM MDT SUN APR 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON. SNOW WILL CONTINUE ACROSS THE AREA THROUGH LATE AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED OVER THE WARNED AREA WITH LOCALLY HIGHER AMOUNTS. BREEZY NORTH WINDS WILL ALSO CAUSE REDUCTIONS IN VISIBILITY DUE TO BLOWING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THURSDAY NIGHT THROUGH FRIDAY NIGHT...ANOTHER LOW WILL RAMP UP ACROSS THE NORTHERN PLAINS/WESTERN GREAT LAKES POTENTIALLY BRINGING SOME SIGNIFICANT PRECIPITATION AMOUNTS TO THIS FORECAST AREA. STAY TUNED. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT...EMERGENCY MANAGERS AND SPOTTERS ARE ENCOURAGED TO BE PROACTIVE TODAY...AND CALLING THE NATIONAL WEATHER SERVICE WITH ANY SNOW AND ICE MEASUREMENTS THEY RECEIVE OR OBSERVE. SDZ005-010-017-071830- MCPHERSON-EDMUNDS-FAULK- 130 PM CDT SUN APR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SNOW WILL CONTINUE ACROSS THE AREA THROUGH LATE AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 7 TO 10 INCHES ARE EXPECTED OVER THE WARNED AREA WITH LOCALLY HIGHER AMOUNTS. BREEZY NORTH WINDS WILL ALSO CAUSE REDUCTIONS IN VISIBILITY DUE TO BLOWING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THURSDAY NIGHT THROUGH FRIDAY NIGHT...ANOTHER LOW WILL RAMP UP ACROSS THE NORTHERN PLAINS/WESTERN GREAT LAKES POTENTIALLY BRINGING SOME SIGNIFICANT PRECIPITATION AMOUNTS TO THIS FORECAST AREA. STAY TUNED. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT...EMERGENCY MANAGERS AND SPOTTERS ARE ENCOURAGED TO BE PROACTIVE TODAY...AND CALLING THE NATIONAL WEATHER SERVICE WITH ANY SNOW AND ICE MEASUREMENTS THEY RECEIVE OR OBSERVE. SDZ006-007-011-018-019-071830- BROWN-MARSHALL-DAY-SPINK-CLARK- 130 PM CDT SUN APR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SNOW WILL CONTINUE ACROSS THE AREA THROUGH LATE AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED OVER THE WARNED AREA WITH LOCALLY HIGHER AMOUNTS. BREEZY NORTH WINDS WILL ALSO CAUSE REDUCTIONS IN VISIBILITY DUE TO BLOWING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THURSDAY NIGHT THROUGH FRIDAY NIGHT...ANOTHER LOW WILL RAMP UP ACROSS THE NORTHERN PLAINS/WESTERN GREAT LAKES POTENTIALLY BRINGING SOME SIGNIFICANT PRECIPITATION AMOUNTS TO THIS FORECAST AREA. STAY TUNED. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT...EMERGENCY MANAGERS AND SPOTTERS ARE ENCOURAGED TO BE PROACTIVE TODAY...AND CALLING THE NATIONAL WEATHER SERVICE WITH ANY SNOW AND ICE MEASUREMENTS THEY RECEIVE OR OBSERVE. MNZ039-046-SDZ008-020>022-071830- TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN- 130 PM CDT SUN APR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. RAIN OR SNOW...ALONG WITH SOME AREAS OF LIGHT FREEZING RAIN...WILL OVERSPREAD THE REGION THROUGH MID AFTERNOON...THEN WILL CHANGE OVER TO ALL SNOW BY LATE AFTERNOON. UP TO FOUR INCHES OF SNOW ACCUMULATION IS POSSIBLE BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THURSDAY NIGHT THROUGH FRIDAY NIGHT...ANOTHER LOW WILL RAMP UP ACROSS THE NORTHERN PLAINS/WESTERN GREAT LAKES POTENTIALLY BRINGING SOME SIGNIFICANT PRECIPITATION AMOUNTS TO THIS FORECAST AREA. STAY TUNED. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT...EMERGENCY MANAGERS AND SPOTTERS ARE ENCOURAGED TO BE PROACTIVE TODAY...AND CALLING THE NATIONAL WEATHER SERVICE WITH ANY SNOW AND ICE MEASUREMENTS THEY RECEIVE OR OBSERVE. SDZ033>037-071830- STANLEY-SULLY-HUGHES-HYDE-HAND- 130 PM CDT SUN APR 6 2008 /1230 PM MDT SUN APR 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SNOW WILL SPREAD ACROSS THE ADVISORY AREA THIS AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE BY THIS EVENING. BREEZY NORTH WINDS WILL ALSO CAUSE REDUCTIONS IN VISIBILITY DUE TO BLOWING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THURSDAY NIGHT THROUGH FRIDAY NIGHT...ANOTHER LOW WILL RAMP UP ACROSS THE NORTHERN PLAINS/WESTERN GREAT LAKES POTENTIALLY BRINGING SOME SIGNIFICANT PRECIPITATION AMOUNTS TO THIS FORECAST AREA. STAY TUNED. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT...EMERGENCY MANAGERS AND SPOTTERS ARE ENCOURAGED TO BE PROACTIVE TODAY...AND CALLING THE NATIONAL WEATHER SERVICE WITH ANY SNOW AND ICE MEASUREMENTS THEY RECEIVE OR OBSERVE. SDZ023-045-048-051-071830- DEUEL-JONES-LYMAN-BUFFALO- 130 PM CDT SUN APR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COUPLE OF INCHES OF SNOW MAY ACCUMULATE ACROSS CENTRAL SOUTH DAKOTA THIS MORNING. MEANWHILE...EXTREME EAST CENTRAL SOUTH DAKOTA WILL SEE SOME LIGHT RAIN THIS AFTERNOON CHANGE OVER TO SNOW IN THE EVENING WITH AN INCH OR TWO OF SNOW ACCUMULATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THURSDAY NIGHT THROUGH FRIDAY NIGHT...ANOTHER LOW WILL RAMP UP ACROSS THE NORTHERN PLAINS/WESTERN GREAT LAKES POTENTIALLY BRINGING SOME SIGNIFICANT PRECIPITATION AMOUNTS TO THIS FORECAST AREA. STAY TUNED. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT...EMERGENCY MANAGERS AND SPOTTERS ARE ENCOURAGED TO BE PROACTIVE TODAY...AND CALLING THE NATIONAL WEATHER SERVICE WITH ANY SNOW AND ICE MEASUREMENTS THEY RECEIVE OR OBSERVE. SD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
924 AM CDT SUN APR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW EUREKA 45.77N 99.62W
04/06/2008 E4.0 INCH MCPHERSON SD TRAINED SPOTTER
STILL SNOWING...WINDY
0919 AM SNOW MOBRIDGE 45.54N 100.44W
04/06/2008 E3.0 INCH WALWORTH SD LAW ENFORCEMENT
&&
ATGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1029 AM CDT SUN APR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW TIMBER LAKE 45.43N 101.07W
04/06/2008 E5.0 INCH DEWEY SD LAW ENFORCEMENT
&&
ATGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1120 AM CDT SUN APR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM HEAVY SNOW TIMBER LAKE 45.43N 101.07W
04/06/2008 M6.6 INCH DEWEY SD CO-OP OBSERVER
&&
NWSABRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1203 PM CDT SUN APR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM SNOW ROSCOE 45.45N 99.33W
04/06/2008 M2.5 INCH EDMUNDS SD CO-OP OBSERVER
IN ADDITION TO 0.1 IN MEASURED AT 0700...ALSO 1/2-3/4
MILE VIS
1140 AM SNOW FAULKTON 45.03N 99.13W
04/06/2008 E2.5 INCH FAULK SD LAW ENFORCEMENT
1150 AM SNOW 3 NW MISSION RIDGE 44.72N 100.83W
04/06/2008 M3.0 INCH STANLEY SD CO-OP OBSERVER
...IN ADDITION TO 0.5 MEASURED AT 0900
&&
ATGThe national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96187, 96191.